Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 54, NWS Brownsville, TX

November 16, 2012

NWS Brownsville, TX issued this small craft advisory at Nov 16, 2012, 3:28 AM CST. It took effect at Nov 16, 2012, 4:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2012, 3:28 AM CST (09:28 UTC)
In effect from
Nov 16, 2012, 4:00 AM CST
Expired
Nov 16, 2012, 10:40 AM CST
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WHUS74 KBRO 160928
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 AM CST FRI NOV 16 2012

...DETERIORATING MARINE CONDITIONS THIS MORNING...


.HIGH PRESSURE BUILDING INTO THE NORTHWEST GULF OF MEXICO TO
INTERACT WITH A LOW PRESSURE TROUGH ALONG THE NORTHEAST MEXICAN
COAST. NORTHEAST WIND TO STRENGTHEN THIS MORNING WITH SEAS TO
BUILDING THROUGH THE EARLY AFTERNOON. 

GMZ130-132-135-161800-
/O.NEW.KBRO.SI.Y.0056.121116T1000Z-121116T2200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
328 AM CST FRI NOV 16 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS THIS
  MORNING. BAY WATERS BECOMING CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-161800-
/O.NEW.KBRO.SC.Y.0054.121116T1000Z-121116T2200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
328 AM CST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: NORTHEAST WINDS INCREASING TO 20 KNOTS WITH OCCASIONAL
  GUSTS TO 25 KNOTS 

* WAVES:3 TO 5 FEET THIS MORNING BUILDING 4 TO 7 FEET BY NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
437 
WHUS74 KBRO 161640
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1040 AM CST FRI NOV 16 2012

.WINDS HAVE REMAINED IN THE 15 TO 20 KNOT RANGE...AND ARE FORECAST
TO REMAIN STEADY THROUGH THE AFTERNOON. THUS THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. MARINERS ARE ARE STILL URGED TO
EXERCISE CAUTION THROUGH THE REST OF THE DAY FRIDAY.

GMZ130-132-135-161745-
/O.CAN.KBRO.SI.Y.0056.000000T0000Z-121116T2200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1040 AM CST FRI NOV 16 2012

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS. 

WINDS HAVE NOT REACHED 20 KNOTS TODAY AND ARE NO LONGER FORECAST
TO REACH THIS LEVEL. THUS THE SMALL CRAFT ADVISORY IS CANCELLED.
MARINERS ARE STILL URGED TO EXERCISE CAUTION THROUGH THE REST OF
THE AFTERNOON.

$$

GMZ150-155-170-175-161745-
/O.CAN.KBRO.SC.Y.0054.000000T0000Z-121116T2200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1040 AM CST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE NOT REACHED 20 KNOTS TODAY AND ARE NO LONGER FORECAST
TO REACH THIS LEVEL. THUS THE SMALL CRAFT ADVISORY IS CANCELLED.
MARINERS ARE STILL URGED TO EXERCISE CAUTION THROUGH THE REST OF
THE AFTERNOON.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 11:52 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 15, 11:52 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1152 PM CST THU NOV 15 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...PATCHES OF RAIN AND DRIZZLE SPREADING ACROSS THE
SOUTHERN PORTIONS OF DEEP SOUTH TEXAS WITH A DEEP MVFR OVERCAST.
CIGS TO LOWER TO IFR WHERE THE RAIN AND DRIZZLE PERSIST. IFR TO
MVFR CIGS AND OCCASIONAL VSBY RESTRICTIONS PEAK BETWEEN 09Z AND
18Z THEN SLOW IMPROVEMENT THROUGH THE REMAINDER OF THE DAY.
NORTHEAST WINDS TO BACK NORTH AND INCREASE TO AROUND 15 KNOTS AT
TIMES FRIDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 545 PM CST THU NOV 15 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MVFR CIGS WILL HOLD ACROSS THE TAF SITES TONIGHT INTO
FRIDAY WITH DRIZZLE AND LIGHT RAIN. AREA FORECAST SOUNDINGS SHOW A
POSSIBILITY OF IFR CIGS ESPECIALLY AT KMFE OVERNIGHT BUT FOR NOW
HAVE LEFT AT MVFR. AS REINFORCING HIGH PRESSURE SPREADS OVER THE
AREA WINDS WILL INCREASE TOWARDS DAWN. DRIZZLE/LIGHT RAIN WILL END
FRIDAY MIDDAY AND CIGS WILL RAISE TO VFR AS DRIER AIR MOVES IN
FROM THE NORTHEAST.

PREV DISCUSSION... /ISSUED 146 PM CST THU NOV 15 2012/

SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...MID LEVEL RIDGING WITH
A BASE OVER THE SOUTHWEST UNITED STATES WILL SHIFT EAST TONIGHT AND
FRIDAY...BUILDING SURFACE HIGH PRESSURE IN PART OVER EAST AND SOUTH
TEXAS. A LAYER OF SOUTHWEST FLOW WILL PERSIST FROM ABOUT 850 TO 700
MB UNDER THE NORTHWEST FLOW ALOFT...PERPETUATING OVERCAST CONDITIONS
AND ENSURING THAT WARMER MOISTER AIR LIFTED BY THE INCREASING NORTH
EAST FLOW WILL TURN INTO LIGHT RAIN AND DRIZZLE OVERNIGHT. THE
INHERITED FORECAST WAS UPDATED TO BUMP UP RAIN CHANCES...AND FEEL
LIKE IT IS CURRENTLY MORE OR LESS ON TRACK. SOME COASTAL TROUGHING
WILL DEVELOP...BUT LOW LEVEL CONVERGENCE AND SHOWERS WILL PLAY A
BIGGER ROLE FARTHER SOUTH ALONG THE COAST. DRIZZLE AND STRATIFORM
RAIN WILL HAVE THE BEST COVERAGE ALONG THE COAST AND ALONG THE RIO
GRANDE RIVER COUNTIES. QPF VALUES WILL BE LIGHT WITH THIS EVENT WITH
TOTAL AMOUNTS BETWEEN ONE AND TWO TENTHS OF AN INCH AND UP TO ONE
QUARTER INCH POSSIBLE. AS HIGH PRESSURE AND DRIER NORTHEAST AIR
MOVES IN FROM THE NORTHEAST FRIDAY AFTERNOON...RAIN SHOULD RETREAT
SOUTHWEST INTO MEXICO. TEMPERATURES TONIGHT WILL BE SLOW IN FALLING
INITIALLY THEN SHOW A STEADY FALL AS THE SURFACE HIGH PRESSURE
BUILDS INTO THE AREA AND THE DRIZZLE/RAIN DEVELOPS. NARROW DIURNAL
RANGE ON FRIDAY WITH THE COASTAL AREAS SEEING THE WARMEST TEMPS WITH
COOLER READINGS OUT WEST.

LONG TERM.../SATURDAY THROUGH THURSDAY NIGHT/...
AT THE BEGINNING OF THE LONG TERM FORECAST NORTHEAST/EAST FLOW
WILL PREVAIL THROUGH THE DAY SATURDAY INTO SUNDAY AS SURFACE HIGH
PRESSURE SHIFTS EASTWARD. SOUTHEASTERLY FLOW RETURNS INTO SUNDAY.
THROUGH THE WEEKEND CLOUD LAYER WILL LIMIT TEMPERATURES TO WARM UP
AS QUICK AS EXPECTED EARLIER. HIGH TEMPERATURES WILL BE THE LOW
70S SATURDAY AND INTO THE 80S BY SUNDAY ESPECIALLY ALONG THE LOWER
VALLEY.

NEXT WEEK...A WEAK DISTURBANCE WILL MOVE ACROSS THE AREA INCREASING
THE POSSIBILITY OF SHOWERS RIGHT AHEAD OF THIS PIECE OF ENERGY.
CLOUD COVER AGAIN WILL BE A BIG PLAYER DURING THIS WEATHER EVENT
KEEPING TEMPERATURES IN THE LOWER 80S ACROSS THE FORECAST AREA
MONDAY THROUGH WEDNESDAY AND LOW TEMPERATURES IN THE MID TO UPPER
60S. GFS/ECMWF CONTINUE TO SHOW  DISAGREEMENT WITH THE DEVELOPMENT
OF THIS DISTURBANCE MOVING ACROSS THE VALLEY TUESDAY. GFS SHOWS A
STRONGER SURFACE LOW WITH ABUNDANT CONVECTION ACROSS THE CWA WHILE
THE ECMWF DEVELOPS AN OPEN WAVE FURTHER NORTH OVER THE CENTRAL
PLAINS LEAVING THE VALLEY UNDER A MORE SE FLOW AND DRY. LEAN TOWARDS
THE GFS ONCE AGAIN BUT CONFIDENCE IS NOT TOO HIGH. IF THE GFS PLACE
OUTS THEN EXPECT 20 PERCENT CHANCE OF RAIN ACROSS THE CWA BEGINNING
LATE MONDAY ENDING INTO TUESDAY AFTERNOON. MOST OF THE ACTIVITY WILL
LIKELY BE OVER THE GULF WATERS INTO WEDNESDAY. THE REMAINDER OF THE
WEEK SHOWERS WILL BE POSSIBLE INTO FRIDAY AS ANOTHER SURGE OF
MOISTURE MOVES INTO THE AREA.

MARINE.../TONIGHT THROUGH FRIDAY NIGHT/...HIGH PRESSURE WILL SURGE
INTO THE NORTHWEST GULF TONIGHT...INCREASING NORTHEAST WINDS FOR THE
LOWER TEXAS COASTAL WATERS TO AROUND 20 KNOTS. THE INCREASE WILL BE
GRADUAL...AND EXERCISE CAUTION CONDITIONS ARE FORECAST FOR TONIGHT
WITH AN ADVISORY MORE CERTAIN FOR THE SECOND PERIOD STARTING FRIDAY.
FRESH NORTHEAST WINDS WILL PREVAIL FRIDAY...BUT WAVE HEIGHTS WILL
BUILD SLOWLY TO 4 OR 5 FEET OFFSHORE BY THE TIME WINDS DECREASE
FRIDAY EVENING. DRIZZLE AND LT RAIN CHANCES WILL INCREASE TONIGHT
THROUGH FRIDAY. WIND AND WAVE HEIGHT CONDITIONS SHOULD IMPROVE ALL
AROUND FRIDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. SKIES
WILL REMAIN OVERCAST.

SATURDAY THROUGH THURSDAY... BENIGN MARINE CONDITIONS EXPECTED
THROUGH THE LONG TERM FORECAST. NORTHEAST FLOW WILL REMAIN
SATURDAY AND SHIFT EAST/SOUTHEAST BY SUNDAY AS SURFACE HIGH
PRESSURE SHIFTS EASTWARD. SEAS WILL BE BETWEEN 2 TO 4 FEET OR LESS
DURING THIS TIME. A WEAK DISTURBANCE IS LIKELY TO MOVE ACROSS THE
GULF WATERS LATE TUESDAY INTO WEDNESDAY SHIFTING WINDS BACK TO THE
NE/E INTO WEDNESDAY AND THURSDAY. AT THIS TIME MODELS ARE IN
COMPLETE DISAGREEMENT WITH THE DEVELOPMENT OF THIS WEAK WAVE. LEAN
TOWARDS GFS WHICH HAS A WEAK BOUNDARY CROSS THROUGH THE GULF
FORECAST AREA AND THE GULF WATERS. IF THIS PLACE OUT... EXPECT
ISOLATED TO SCATTERED SHOWERS OVER THE GULF WITH A MORE EASTERLY
FLOW WEDNESDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/51
Hazardous weather outlook, Nov 15, 4:28 AM CST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
428 AM CST THU NOV 15 2012

GMZ130-132-135-150-155-170-175-161030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
428 AM CST THU NOV 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY FRIDAY MORNING AS
NORTHEAST WINDS AND WAVES INCREASE AS HIGH PRESSURE BUILDS INTO
THE NORTHWEST GULF OF MEXICO.

A COLD FRONT NEXT TUESDAY OR WEDNESDAY IS LIKELY TO INCREASE
WINDS AND SEAS WITH SMALL CRAFT ADVISORIES LIKELY TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-161030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
428 AM CST THU NOV 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY FRIDAY AND POSSIBLE
SATURDAY AND SUNDAY AS NORTHEAST SWELLS CONTINUE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:28 AM CSTSmall Craft Advisory for WindsBRO7 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.